Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Louisville, KY

April 8, 20154 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 8, 2015, 5:25 PM EDT for 4 counties in Kentucky. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 5:25 PM EDT (21:25 UTC)
Expired
Apr 8, 2015, 6:05 PM EDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Anderson County, KY, Franklin County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:44 PM EDTHAIL 1.75Taylorsville, KYDELAYED REPORT. PICTURE VIA SOCIAL MEDIA.
Apr 8, 5:46 PM EDTHAIL 1Waddy, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS53 KLMK 082125
SVRLMK
KYC005-073-211-215-082205-
/O.NEW.KLMK.SV.W.0045.150408T2125Z-150408T2205Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 605 PM EDT

* AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  TAYLORSVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  FRANKFORT...LAWRENCEBURG...VAN BUREN...SOUTHVILLE...MOUNT EDEN...
  WAYSIDE...GLENSBORO...JUNTE...HEMP RIDGE...GEE...DRYDOCK...ANDERSON
  CITY...HARRISONVILLE...WADDY...BIRDIE...FOX CREEK...PEYTONA...
  AVENSTOKE...GRAEFENBURG AND HATTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3829 8486 3814 8485 3814 8486 3810 8486
      3809 8485 3801 8484 3794 8516 3797 8517
      3795 8532 3808 8539
TIME...MOT...LOC 2125Z 248DEG 25KT 3803 8523

HAIL...1.00IN
WIND...<50MPH

$$

RAS
2 follow-up statements
093 
WWUS53 KLMK 082144
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT WED APR 8 2015

KYC005-215-082154-
/O.CAN.KLMK.SV.W.0045.000000T0000Z-150408T2205Z/
SPENCER KY-ANDERSON KY-
544 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ANDERSON AND EASTERN
SPENCER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO SHELBY COUNTY. 
HOWEVER...ADDITIONAL STRONG STORMS WILL CONTINUE ACROSS THE AREA. 

LAT...LON 3814 8485 3814 8486 3812 8486 3810 8489
      3809 8491 3812 8497 3813 8502 3811 8505
      3807 8505 3804 8509 3804 8511 3811 8530
      3829 8486
TIME...MOT...LOC 2144Z 248DEG 25KT 3808 8507

$$

KYC073-211-082205-
/O.CON.KLMK.SV.W.0045.000000T0000Z-150408T2205Z/
SHELBY KY-FRANKLIN KY-
544 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FRANKLIN AND SOUTHEASTERN SHELBY COUNTIES UNTIL 605 PM EDT...

AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
LAWRENCEBURG...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
FRANKFORT...HARRISONVILLE...WADDY...PEYTONA...GRAEFENBURG...HATTON...
BRIDGEPORT...FARMDALE...EVERGREEN...BENSON...BROADVILLE MANOR...
CAPITAL CITY AIRPORT...BIG EDDY...KENNEBEC...BRYANT AND HARVIELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3814 8485 3814 8486 3812 8486 3810 8489
      3809 8491 3812 8497 3813 8502 3811 8505
      3807 8505 3804 8509 3804 8511 3811 8530
      3829 8486
TIME...MOT...LOC 2144Z 248DEG 25KT 3808 8507

HAIL...1.00IN
WIND...<50MPH

$$

RAS
906 
WWUS53 KLMK 082204
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT WED APR 8 2015

KYC073-211-082214-
/O.EXP.KLMK.SV.W.0045.000000T0000Z-150408T2205Z/
SHELBY KY-FRANKLIN KY-
604 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN AND
SOUTHEASTERN SHELBY COUNTIES WILL EXPIRE AT 605 PM EDT/505 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3814 8485 3814 8486 3812 8486 3810 8489
      3809 8491 3812 8497 3813 8502 3811 8505
      3807 8505 3804 8509 3804 8511 3811 8530
      3829 8486
TIME...MOT...LOC 2204Z 248DEG 25KT 3813 8491

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:13 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 8, 3:13 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT Wed Apr 8 2015

.SHORT TERM (Now through Thursday Night)...
Issued at 308 PM EDT Wed Apr 8 2015

...More Strong Storms Possible This Evening and Tomorrow...

Multiple boundaries have set up across the region this afternoon.
SPC mesoanalysis shows all the CIN from earlier in the day has
eroded and we have become moderately unstable with 2500-3500 J/kg CAPE.
A Severe Thunderstorm Watch has been issued for southern Indiana for
this afternoon and early evening. However, given the multiple
boundaries and possibility for strong storms elsewhere around the
forecast area, extensions to the Watch are not out of the question
this afternoon. Large hail and damaging winds will be the main
threats this afternoon, though a tornado or two cannot be ruled out
completely. The other concern for tonight will be the possibility of
training thunderstorms, particularly across southern IN and north
central KY. The latest runs of the HRRR have been suggesting this.
Given that flash flood values are under an inch an hour and storms
may train in this area, have gone ahead and issued a Flash Flood
Watch starting late this afternoon and continuing through tomorrow
night.

There should be a relative lull in the storms for much of the
overnight period as any storms that develop this afternoon will move
out late this evening. Think another complex associated with a weak
upper level wave will move in early tomorrow morning and continue
through the morning hours. Some small hail and gusty winds will be
possible with these storms.

There should be at least a short break in storm coverage tomorrow
afternoon ahead of the more significant chance for severe weather
along and ahead of the cold front tomorrow night. Moisture will pool
ahead of the front with strong southerly winds through the afternoon
tomorrow. Forcing will come from the upper level trough moving in
and an upper level jet. Shear will increase and hodographs exhibit
favorable clockwise curving tomorrow night. A broken line of showers
and thunderstorms looks to develop to our west congeal into a line
as it moves into the forecast area tomorrow evening. Damaging winds
will be the the main threat with the squall line, with a few
embedded tornadoes possible. If any cells do develop ahead of the
main line hail could be a threat as well.

Due to the repeated areas of convection moving across the region,
have kept the Flash Flood Watch in place through tomorrow night.
Repeated rains will only exacerbate or renew flooding problems.

.LONG TERM (Friday through Wednesday)...
Issued at 241 PM EDT Wed Apr 8 2015

Not much has changed in the thinking for the long term period. Due
to the ongoing storms an updated discussion will not be issued this
afternoon. The previous discussion is below.

Previous discussion
-------------------

Cold front should pass through the area during the pre-dawn hours
Friday in our west then sweep across the rest of central Kentucky
during the early morning hours. Westerly flow will bring in a drier
and quieter pattern Friday night.

Plan on a pleasant, sunny and seasonable Saturday with high pressure
over the lower Ohio Valley. Sunday will start off in similar fashion
but as the high quickly moves to the east, southerly return flow
will begin to push another slug of warm, moist air to the region.
Shower chances return Sunday night through Monday as a trough digs
across the central Plains. High-end chance to likely POPs look
reasonable early next week with near normal temperatures.

&&

.AVIATION (18Z TAF Update)...
Updated at 1248 PM EDT Wed Apr 8 2015

Scattered thunderstorms are still expected to develop this
afternoon, though have pushed back the timing of VCTS in the TAFs
for a couple of hours. There is still a lot of uncertainty in when
and where the storms will develop so have kept the VCTS as opposed
to introducing TSRA at this time. Those with aviation interests
should keep a close eye on the radar this afternoon.

Expect a decrease in coverage of storms this evening with much of
the night remaining dry at the TAF sites. Another complex looks to
move in early tomorrow morning from the west bringing more showers
and thunderstorms. These should move out by early afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late Thursday night FOR KYZ023>025-
     028>043-045>049-053>057-066-067.

IN...FLASH FLOOD WATCH through late Thursday night FOR INZ076>079-083-
     084-089>092.

&&

Short Term........EER
Long Term.........BJS
Aviation..........EER
Hazardous weather outlook, Apr 8, 3:33 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT WED APR 8 2015

INZ076>079-083-084-089>092-091945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...WITH LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL
BE CAPABLE OF LOCALLY HEAVY RAIN...DAMAGING WINDS...AND LARGE HAIL.
THERE IS A SMALL CHANCE OF A TORNADO AS WELL.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ023>025-028>043-045>049-053>057-066-067-091945-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...LIBERTY...
STANFORD
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THERE IS A
SMALL CHANCE OF A TORNADO ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 64 CORRIDOR.

A FLASH FLOOD WATCH HAS BEEN ISSUED AS WELL. PLEASE REFER TO THAT
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ026-027-061>065-070>078-081-082-091945-
OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
333 PM EDT WED APR 8 2015 /233 PM CDT WED APR 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
LESSER CHANCES OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF
WHICH MAY BE STRONG.

STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.

MORE ROUNDS OF HEAVY RAINFALL ARE EXPECTED BY EARLY TO MID WEEK
NEXT WEEK. THIS RAIN COULD LEAD TO ADDITIONAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING
OVER THE NEXT COUPLE OF DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/BJS

In the hours before

Local storm report, Apr 8, 4:22 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 E LOGANSPORT          37.28N 86.73W
04/08/2015  M1.25 INCH       BUTLER             KY   TRAINED SPOTTER

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 8, 4:26 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             3 SSW BAIZETOWN         37.32N 86.73W
04/08/2015  E2.00 INCH       OHIO               KY   PUBLIC

            PICTURE VIA TWITTER

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Apr 8, 4:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             2 SW WELCHS CREEK       37.33N 86.59W
04/08/2015  E1.00 INCH       BUTLER             KY   PUBLIC

&&

MRC
Special weather statement, Apr 8, 4:56 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT WED APR 8 2015

KYZ040-046-047-082125-
MERCER KY-WASHINGTON KY-WOODFORD KY-
456 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH
WINDS...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HARRODSBURG...AND MOVING
NORTHEAST AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VERSAILLES...
  VANARSDELL AND BONDVILLE...
  OREGON AND EBENEZER...
  NONESUCH AND MILNER...
  PINCKARD AND MORTONSVILLE...

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3786 8471 3773 8508 3790 8513 3791 8511
      3789 8511 3788 8503 3795 8494 3794 8488
      3797 8480 3797 8482 3804 8483 3813 8464
      3812 8465 3810 8463
TIME...MOT...LOC 2056Z 242DEG 33KT 3786 8497

RAS
Local storm report, Apr 8, 5:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED APR 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             WILLISBURG              37.81N 85.12W
04/08/2015  E0.88 INCH       WASHINGTON         KY   PUBLIC

&&

MRC
Special weather statement, Apr 8, 5:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED APR 8 2015

INZ077-090-092-082135-
CLARK IN-HARRISON IN-WASHINGTON IN-
505 PM EDT WED APR 8 2015

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF SALEM...AND MOVING NORTHEAST AT
35 MPH.

PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW PEKIN...
  DAISY HILL AND FARABEE...
  BLUE RIVER AND SOUTH BOSTON...
  BUNKER HILL AND NEW LIBERTY...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3858 8588 3858 8585 3856 8584 3858 8580
      3861 8579 3861 8562 3860 8561 3841 8597
      3842 8603 3838 8603 3834 8610 3848 8624
      3865 8598
TIME...MOT...LOC 2105Z 234DEG 31KT 3847 8608

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:02 PM EDTRiver Flood WarningLMKBourbon7 days
Apr 7, 9:18 PM EDTRiver Flood WarningLMKOhio23 hr
Apr 8, 12:12 PM EDTSpecial Weather StatementLMKHarrison33 min
Apr 8, 12:26 PM EDTSpecial Weather StatementLMKHarrison29 min
Apr 8, 12:37 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas18 min
Apr 8, 2:28 PM EDTFlash Flood WatchLMKAdair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 37 more39 hr
Apr 8, 2:41 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 2:55 PM EDTSpecial Weather StatementLMKEdmonson30 min
Apr 8, 3:01 PM EDTSpecial Weather StatementLMKGrayson29 min
Apr 8, 3:02 PM EDTSpecial Weather StatementLMKMarion33 min
Apr 8, 3:23 PM EDTSpecial Weather StatementLMKLarue32 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart32 min
Apr 8, 3:32 PM EDTSpecial Weather StatementLMKLarue33 min
Apr 8, 3:51 PM EDTSpecial Weather StatementLMKButler29 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio32 min
Apr 8, 4:01 PM EDTAreal Flood AdvisoryLMKGreen, Hart, Larue3 hr
Apr 8, 4:04 PM EDTSpecial Weather StatementLMKMarion31 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningLMKMercer, Washington28 min
Apr 8, 4:29 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson31 min
Apr 8, 4:54 PM EDTSevere Thunderstorm WarningLMKAnderson, Shelby, Spencer31 min
Apr 8, 4:56 PM EDTSpecial Weather StatementLMKMercer, Woodford29 min
Apr 8, 5:33 PM EDTSpecial Weather StatementLMKBullitt32 min
Apr 8, 5:42 PM EDTSpecial Weather StatementLMKMercer28 min
Apr 8, 5:43 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer32 min
Apr 8, 5:49 PM EDTSpecial Weather StatementLMKHarrison31 min
Apr 8, 5:51 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Apr 8, 5:59 PM EDTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Nelson and 5 more6 hr
Apr 8, 6:28 PM EDTSevere Thunderstorm WarningLMKTrimble32 min
Apr 8, 6:32 PM EDTSpecial Weather StatementLMKFranklin, Woodford28 min
Apr 8, 6:53 PM EDTSpecial Weather StatementLMKJefferson32 min
Apr 8, 6:56 PM EDTFlash Flood WarningLMKJefferson4 hr
Apr 8, 7:08 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby32 min
Apr 8, 7:15 PM EDTAreal Flood AdvisoryLMKJefferson, Oldham, Shelby3 hr
Apr 8, 7:35 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine, Woodford30 min
Apr 8, 7:42 PM EDTSpecial Weather StatementLMKHarrison, Scott28 min
Apr 8, 7:55 PM EDTSpecial Weather StatementLMKFranklin30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.